Sample size calculations for surveys to substantiate ...

Description

Citation

Title Sample size calculations for surveys to substantiate freedom of populations from infectious agents
Author(s) W. O. Johnson, C. L. Su, I. A. Gardner, R. Christensen
Journal Biometrics
Date 2004
Volume 60
Issue 1
Start page 165
End page 171
Abstract We develop a Bayesian approach to sample size computations for surveys designed to provide evidence of freedom from a disease or from an infectious agent. A population is considered "disease-free" when the prevalence or probability of disease is less than some threshold value. Prior distributions are specified for diagnostic test sensitivity and specificity and we test the null hypothesis that the prevalence is below the threshold. Sample size computations are developed using hypergeometric sampling for finite populations and binomial sampling for infinite populations. A normal approximation is also developed. Our procedures are compared with the frequentist methods of Cameron and Baldock (1998a, Preventive Veterinary Medicine34, 1-17.) using an example of foot-and-mouth disease. User-friendly programs for sample size calculation and analysis of survey data are available at http://www.epi.ucdavis.edu/diagnostictests/.
DOI 10.1111/j.0006-341X.2004.00143.x

Using APA 6th Edition citation style.

[Page generation failure. The bibliography processor requires a browser with Javascript enabled.]

Times viewed: 193

Adding this citation to "My List" will allow you to export this citation in other styles.